MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48955106
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon did not like the trajectory of the tritanium pl cage and that while repositioning the implant into the patients' disc space, the implant broke resulting in a 3 minute delay to obtain another implant.No adverse consequences to the patient.And surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual, dimensional, functional, and material analysis could not be performed as the device was not returned.Device history records were reviewed and no relevant manufacturing issues were identified as all units met stryker specifications.Complaint history review records were reviewed and 1 similar report was identified.Per surgical technique: a surgical revision may be indicated for many reasons including new or unresolved pain or neurological symptoms, changes in implant positioning, non-union or incomplete fusion, etc.If necessary, the tritanium pl cage can be removed with the use of the avs pl inserter and a mallet or slap hammer.The surgeon must use his/her professional judgment to determine the appropriate revision strategy taking into consideration the patient¿s health, the nature of the problem and/or implant failure, the patient¿s bone quality and the surgeon¿s expertise with other spinal treatments and instrumentation.Revision guidelines state 'soft tissue around the surface of the implant should be removed; an osteotome or rongeurs can be used to remove any bony tissue secured to the implant; the avs pl inserter is reattached to the implant to remove it from the surgical site; a mallet or slap hammer can be used to aid in withdrawal of the implant.Alternatively, if the avs pl inserter cannot be reattached to the implant, forceps or other manual surgical instruments may be used to grasp and extract the implant.' as the device was not returned, a definite root cause cannot be determined.Possible root causes for the cage fracturing during removal include excessive cantilever force, excessive axial force, difficulty removing the implant and/or inserter and/or lack of visual feedback.A capa has been initiated with the goal of investigating the cause(s) and contributing factor(s) of this product issue and to implement the necessary actions to enhance the cage strength as part of continuous improvement.
 
Event or Problem Description

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8826444
Report Number3004024955-2019-00031
Device Sequence Number2390304
Product Code MAX
UDI-Device Identifier07613327118087
UDI-Public07613327118087
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48955106
Device Lot NumberD7N7
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1